Alert archive / Virginia / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 132, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at May 12, 2011, 6:01 PM EDT for 4 counties in Virginia. It was in force for 59 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 12, 2011, 6:01 PM EDT (22:01 UTC)
- Expired
- May 12, 2011, 7:00 PM EDT
- In force
- 59 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
Counties Carroll County, VA, City of Galax, VA, Grayson County, VA, Patrick County, VA
The radar
The Roanoke radar (KFCX), 62 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 12, 6:10 PM EDT | HAIL 1.75 | 2 Wsw Hillsville, VA | AT EXIT 14 ON INTERSTATE 77. |
| May 12, 6:17 PM EDT | HAIL 1 | 5 Wsw Hillsville, VA | HAIL AT LEAST QUARTER SIZE FELL FOR 20 MINUTES FROM 617 UNTIL 637 AND IS COVERING THE GROUND. |
| May 12, 6:42 PM EDT | HAIL 0.75 | Woodlawn, VA | |
| May 12, 6:55 PM EDT | HAIL 0.5 | 4 W Fancy Gap, VA |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 10.0 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 182 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 140 m²/s²
- 0-3 km storm-relative helicity
- 292 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.3
The text
As transmitted, in the capitals the NWS used until 2016.
685
WUUS51 KRNK 122201
SVRRNK
VAC035-077-141-640-122300-
/O.NEW.KRNK.SV.W.0132.110512T2201Z-110512T2300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
601 PM EDT THU MAY 12 2011
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PATRICK COUNTY IN SOUTHWEST VIRGINIA
NORTHEASTERN CITY OF GALAX IN SOUTHWEST VIRGINIA
SOUTHEASTERN GRAYSON COUNTY IN SOUTHWEST VIRGINIA
CENTRAL CARROLL COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 700 PM EDT.
* AT 600 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
GALAX HILLSVILLE AIRPORT...OR NEAR HILLSVILLE...AND MOVING SOUTH AT
15 MPH.
* LOCATIONS IMPACTED INCLUDE...
GALAX HILLSVILLE AIRPORT...
WOODLAWN...
FANCY GAP...
LAMBSBURG...
CANA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF QUARTER OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 6 6...2 1 5...4 3 2 4.
&&
LAT...LON 3656 8086 3656 8091 3683 8092 3687 8074
3655 8051
TIME...MOT...LOC 2201Z 341DEG 14KT 3679 8081
$$
162 follow-up statements
220
WWUS51 KRNK 122214
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
614 PM EDT THU MAY 12 2011
VAC035-077-141-640-122300-
/O.CON.KRNK.SV.W.0132.000000T0000Z-110512T2300Z/
PATRICK VA-CITY OF GALAX VA-GRAYSON VA-CARROLL VA-
614 PM EDT THU MAY 12 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR THE CITY OF GALAX... CARROLL...SOUTHEASTERN GRAYSON AND
SOUTHWESTERN PATRICK COUNTIES...
AT 609 PM EDT...TRAINED WEATHER SPOTTERS REPORTED A SEVERE
THUNDERSTORM PRODUCING GOLF BALL SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR GALAX HILLSVILLE
AIRPORT...OR NEAR HILLSVILLE...MOVING SOUTH AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
GALAX HILLSVILLE AIRPORT...
WOODLAWN...
FANCY GAP...
LAMBSBURG...
CANA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
HAIL UP TO 2 INCHES IN DIAMETER HAS BEEN REPORTED WITH THIS STORM.
IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO
PROTECT LIFE AND PROPERTY.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4...WHEN YOU CAN
DO SO SAFELY.
&&
LAT...LON 3656 8068 3656 8077 3656 8091 3680 8092
3684 8076 3656 8053
TIME...MOT...LOC 2213Z 341DEG 14KT 3674 8079
$$
16090
WWUS51 KRNK 122253
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
653 PM EDT THU MAY 12 2011
VAC035-077-141-640-122303-
/O.EXP.KRNK.SV.W.0132.000000T0000Z-110512T2300Z/
PATRICK VA-CITY OF GALAX VA-GRAYSON VA-CARROLL VA-
653 PM EDT THU MAY 12 2011
...THE SEVERE THUNDERSTORM WARNING FOR THE CITY OF GALAX...CENTRAL
CARROLL...SOUTHEASTERN GRAYSON AND SOUTHWESTERN PATRICK COUNTIES
EXPIRES AT 700 PM EDT...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. THUS THE WARNING WILL BE ALLOWED TO EXPIRE.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3656 8068 3656 8077 3656 8091 3680 8092
3684 8076 3656 8053
TIME...MOT...LOC 2253Z 341DEG 14KT 3659 8073
$$
KKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 4:33 PM EDT, 1 hour 28 minutes earlier.
Area forecast discussion, May 12, 4:33 PM EDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BLACKSBURG VA 433 PM EDT THU MAY 12 2011 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A FRONTAL BOUNDARY SITUATED ACROSS THE WESTERN PORTION OF THE FORECAST AREA. SHOWERS AND THUNDERSTORMS WILL BE MORE WIDESPREAD THIS WEEKEND AS AN UPPER LEVEL LOW APPROACHES THE REGION FROM THE CENTRAL PLAINS. && .NEAR TERM /THROUGH FRIDAY/... SHOWERS AND THUNDERSTORMS WILL CONTINUE PUSHING IN FROM WEST VIRGINIA THROUGH THE EVENING...WITH THE MOST INTENSE STORMS OCCURRING WEST OF THE BLUE RIDGE. STORMS SO FAR TODAY HAVE WEAKENED AS THEY MADE IT INTO THE MORE STABLE AIR OF THE VIRGINIA PIEDMONT...WHERE CLOUD COVER HAS STRONGLY LIMITED SURFACE HEATING. BELIEVE THAT THE MORE INTENSE THUNDERSTORM ACTIVITY WILL TRANSITION TO THE MOUNTAIN EMPIRE REGION...AND THE NEW RIVER VALLEY THIS EVENING...WHERE ONLY SCATTERED CLOUD COVER HAS ALLOWED SURFACE TEMPERATURES TO LIFT INTO THE UPPER 70S AND LOW 80S. ONCE THESE STORMS SUBSIDE THIS EVENING...OUR VERY MOIST ATMOSPHERE WILL RESULT IN ANOTHER ROUND OF FOGGY CONDITIONS ACROSS THE REGION. FORECAST MODELS AGAIN WANT TO BRING DRIER AIR INTO OUR EASTERN COUNTIES AND ARE CALLING FOR OVERNIGHT LOWS IN THE LOW TO MID 50S. DO NOT SEE ANY MECHANISM WHICH WILL CARRY THAT DRIER AIR INTO THE AREA...AND WILL GO ABOVE FORECAST GUIDANCE AND CALL FOR OVERNIGHT LOWS IN THE UPPER 50S TO NEAR 60 ACROSS SOUTHSIDE VIRGINIA AND THE NORTH CAROLINA PIEDMONT. MORE SHOWERS AND THUNDERSTORMS WILL RETURN FOR FRIDAY AS THE STATIONARY FRONT HOLDS IN PLACE AND ANOTHER UPPER LEVEL DISTURBANCE PUSHES ACROSS OUR AREA FROM THE GREAT LAKES REGION. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... UNSETTLED WEATHER EXPECTED THROUGH THE WEEKEND. UPPER TROF OVER THE MID SECTION OF THE COUNTRY INCHES CLOSER AND BEGINS TO CUT-OFF. SINCE WE WILL BE ON THE EASTERN SIDE OF THE TROF...EXPECT DEEP PLUME OF MOISTURE TO BE FUNNELED NORTHWARD FROM THE GULF OF MEXICO AND INTO THE MID ATLANTIC REGION...FUELING SCATTERED TO NUMEROUS SHOWERS AND STRONG THUNDERSTORMS. PWATS FRIDAY NIGHT THROUGH SATURDAY WILL BE IN THE NEIGHBORHOOD OF 1.5 INCHES...SUPPORTING A HEAVY RAIN THREAT. BY SATURDAY NIGHT INTO SUNDAY THE DEEPER MOISTURE GETS SHUNTED TO THE EAST...HOWEVER THE UPPER LOW WILL DRIFT OVERHEAD AND CUT-OFF...LEAVING THE AREA UNDERNEATH A SPIRALING CLOUD FIELD WITH AREAS OF SHOWERS. && .LONG TERM /MONDAY THROUGH THURSDAY/... THE CRYSTAL BALL LOOKS MARKEDLY CLOUDY FOR EARLY NEXT WEEK. OMEGA BLOCK OVER THE ROCKIES WILL BECOME A REX BLOCK WITH HIGHER HEIGHTS JUST SOUTH OF HUDSON BAY NORTH OF A CLOSED LOW OVER THE EAST CENTRAL CONUS...THE STACKED LOW THE FOCUS FOR OUR WEATHER FOR MOST OF THE WEEK. BOTH THE ECMWF AND THE GFS DUMP ADDITIONAL DISTURBANCES INTO THE CLOSED UPPER LOW...RESULTING IN PERIODS OF TIME WHERE THE RAIN CHANCES WILL BECOME HIGHER DURING THE 4 DAY PERIOD. ATTM IT APPEARS THE GREATEST THREAT FOR PRECIP AND HIGHEST QPF WILL BE EARLY IN THE WEEK...ESPECIALLY MONDAY AND TUESDAY...WHEN THE LOW IS PRACTICALLY OVHD...THEN A DECREASING TREND AS THE UPPER LOW FILLS AND DRIFTS SLOWLY NORTHWARD FOR THE LATTER HALF OF THE WEEK. TEMPERATURES ARE EXPECTED TO REMAIN RELATIVELY COOL MONDAY...TUESDAY...AND WEDNESDAY DUE TO THE ABUNDANT CLOUD COVER AND SHOWERS...THEN BEGIN THE TRANSITION TO WARMER NUMBERS FOR THE LATTER HALF OF THE WEEK. && .AVIATION /19Z THURSDAY THROUGH TUESDAY/... EXPECT SHOWERS AND THUNDERSTORMS TO AFFECT ROA...DAN...BCB...AND LWB THROUGH THIS AFTERNOON AND EARLY EVENING...WITH THUNDERSTORM ACTIVITY TRANSITIONING TOWARD BLF LATER THIS EVENING. MAIN THREATS WITH THIS ACTIVITY WILL BE LARGE HAIL AND PERIODS OF HEAVY RAIN WHICH WILL LOWER VISIBILITIES TO LESS THAN 1SM MILE FOR BRIEF PERIODS OF TIME. CEILINGS AND VISIBILITIES WILL LOWER TO IFR AGAIN TOWARD THE SUNRISE HOURS OF FRIDAY...WITH FOG SETTING IN SOME AREAS. WIDESPREAD CLOUD COVER WILL LIMIT HEATING THROUGH FRIDAY AFTERNOON...WHICH WILL PROLONG THE LOWER VISIBILITIES AND LOW CEILINGS. ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE INTO THE AREA FRIDAY AFTERNOON...TRIGGERING ANOTHER ROUND OF SHOWER AND THUNDERSTORM ACTIVITY. EXPECT A SLOW MOVING UPPER LEVEL LOW TO PUSH INTO OUR REGION THIS WEEKEND...WHICH WILL KEEP A CHANCE OF SHOWERS AND THUNDERSTORMS... AS WELL AS PROLONGED PERIODS OF MVFR AND IFR CONDITIONS...FOR OUR REGION. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...NONE. NC...NONE. WV...NONE. && SYNOPSIS...NF NEAR TERM...NF SHORT TERM...PM LONG TERM...PM AVIATION...NF
Hazardous weather outlook, May 12, 3:08 PM EDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 308 PM EDT THU MAY 12 2011 VAZ007-009>014-018>020-022>024-WVZ042>045-131915- TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-MERCER-SUMMERS-MONROE- GREENBRIER- 308 PM EDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING FOR AREAS ALONG AND WEST OF THE BLUE RIDGE MOUNTAINS IN VIRGINIA. SOME OF THESE STORMS WILL BE CAPABLE OF PRODUCING LARGE HAIL AND VERY HEAVY RAIN...IN ADDITION TO STRONG WINDS AND FREQUENT CLOUD TO GROUND LIGHTNING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>006-018>020-VAZ015>017-032>035-043>047-058-059-131915- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-GRAYSON-CARROLL-FLOYD-PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY- PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE- 308 PM EDT THU MAY 12 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, May 12, 5:06 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
506 PM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0459 PM HAIL 5 NW HILLSVILLE 36.81N 80.81W
05/12/2011 E1.00 INCH CARROLL VA PUBLIC
QUARTER SIZE HAIL WAS FALLING NEAR THE INTERSECTION OF
HIGHWAY 52 AND ROTENIZER DRIVE.
&&
16Local storm report, May 12, 5:17 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
517 PM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 PM HAIL 3 NE PETERSTOWN 37.43N 80.79W
05/12/2011 E0.75 INCH MONROE WV PUBLIC
&&
CHENARDLocal storm report, May 12, 5:27 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
527 PM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM HAIL 3 WSW HILLSVILLE 36.75N 80.77W
05/12/2011 E1.00 INCH CARROLL VA TRAINED SPOTTER
QUARTER SIZE HAIL AT THE INTERSTATE 77 EXIT FOR
HILLSVILLE
&&
PWLocal storm report, May 12, 5:37 PM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
537 PM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM HAIL 2 E BLACKSBURG 37.23N 80.38W
05/12/2011 E0.88 INCH MONTGOMERY VA PUBLIC
&&
CHENARDLocal storm report, May 12, 5:42 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
542 PM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL MOUTH OF WILSON 36.58N 81.33W
05/11/2011 E1.00 INCH GRAYSON VA PUBLIC
&&
PWLocal storm report, May 12, 5:43 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
543 PM EDT THU MAY 12 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM HAIL BLACKSBURG 37.23N 80.42W
05/12/2011 E1.00 INCH MONTGOMERY VA PUBLIC
&&
KKOSTURAThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 5:40 AM EDT | Special Weather Statement | RNK | Floyd | 35 min |
| May 12, 1:11 PM EDT | Severe Thunderstorm Warning | RNK | Alleghany, Bath, Botetourt, Rockbridge | 46 min |
| May 12, 2:23 PM EDT | Special Weather Statement | RNK | Alleghany, Botetourt, City of Covington | 67 min |
| May 12, 2:43 PM EDT | Special Weather Statement | RNK | Bedford | 62 min |
| May 12, 3:07 PM EDT | Severe Thunderstorm Warning | RNK | Giles | 53 min |
| May 12, 3:23 PM EDT | Special Weather Statement | RNK | Bedford | 67 min |
| May 12, 3:30 PM EDT | Severe Thunderstorm Warning | RNK | Bland, Giles, Montgomery, Pulaski, City of Radford | 60 min |
| May 12, 3:42 PM EDT | Special Weather Statement | RNK | Pittsylvania, City of Danville | 33 min |
| May 12, 4:13 PM EDT | Severe Thunderstorm Warning | RNK | Craig, Giles, Montgomery, Pulaski | 62 min |
| May 12, 4:38 PM EDT | Severe Thunderstorm Warning | RNK | Floyd, Franklin, Montgomery, Patrick, Roanoke | 50 min |
| May 12, 4:40 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Pulaski, Wythe | 50 min |
| May 12, 5:25 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Pulaski, Wythe | 65 min |
| May 12, 5:27 PM EDT | Flash Flood Watch | RNK | Bland, Carroll, Floyd, Franklin, Giles, Grayson and 10 more | 5 hr |
| May 12, 6:32 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Grayson, Wythe | 58 min |
| May 12, 6:56 PM EDT | Flash Flood Warning | RNK | Carroll, Wythe | 4 hr |
| May 12, 7:24 PM EDT | Special Weather Statement | RNK | City of Galax | 66 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.